Louisiana, 2013Hail and Astronomical Low Tide in Louisiana, February 18 to 19, 2013
February 18 to 19, 2013 · NWS LCH · 4 events in 4 counties and zones
An isolated strong storm passed through western Louisiana ahead of a cold front. The strong north winds behind the cold front caused abnormally low tides along the coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated strong storm passed through western Louisiana ahead of a cold front. The strong north winds behind the cold front caused abnormally low tides along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 18, 4:00 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 18, 4:00 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CST MON FEB 18 2013
.DISCUSSION...A FAIRLY WARM AND MOIST AIR MASS HAS ADVECTED IN
DURING THE PAST 12 TO 16 HOURS AHEAD OF AN APPROACHING COLD FRONT
AND SHORT WAVE. AHEAD OF THE SHORT WAVE MEAGER INSTABILITY EXIST IN
A HIGHLY SHEARED ENVIRONMENT. THIS MAY LEAD TO ONE OR TWO ISOLD
STRONG TO SEVERE STORMS THROUGH THE EVENING MAINLY AWAY FROM THE
COOLING EFFECTS OF THE GULF AND FARTHER NORTH AND CLOSER TO THE
BETTER DYNAMICS... OR GENERALLY NORTH OF HWY 190. ALSO FOR THE
REST OF THE AFTERNOON... THE WINDS CONTINUE TO RANGE IN THE 15 TO
25 MPH RANGE WITH HIGHER GUSTS. THE WINDS HAVE DECREASED ACROSS
NORTHWEST SECTIONS OF THE CWA UNDER THE RAIN, HOWEVER WINDS MAY
STILL INCREASE FOR AN HR BEHIND THE STORMS. WILL LET THE WIND ADV
RIDE UNTIL 6 PM.
TONIGHT...THE FRONT WILL MOVE TO BPT LATE IN THE EVENING, TO LCH
AND AEX AROUND MIDNIGHT, AND TO LFT AND ARA EARLY TUE MORNING.
RAIN CHANCES WILL DECREASE BEHIND THE BOUNDARY AS A DRIER AIR MASS
MOVES IN.
TUESDAY A RIDGE WILL QUICKLY MOVE ACROSS THE REGION PROVIDING A
BRIEF BREAK FROM HIGHER RAIN CHANCES. TUE NIGHT A TROUGH WILL DIG
INTO THE SOUTHWEST WITH A LEE SIDE LOW DEVELOPING IN THE PLAINS BY
WED. THIS WILL ALLOW THE RETURN FLOW TO BEGIN AS MOISTURE IS
DRAWN NORTH BETWEEN THE DEPARTING RIDGE AND THE DEVELOPING LOW.
THE SURFACE LOW WILL SLOWLY MOVE ACROSS THE PLAINS AND INTO THE
MIDWEST BY LATE IN THE WEEK. THIS WILL SEND A COLD FRONT INTO OUR
AREA THU AND STALL OVER THE SOUTH HALF OF THE CWA INTO FRI. THE
STALLED BOUNDARY MAY FINALLY BE PUSHED OUT OF THE AREA LATER
FRIDAY, HOWEVER MODELS DO DIFFER AND RAIN MAY LINGER. OPTED TO
KEEP AT LEAST A SLIGHT CHANCE FOR PORTIONS OF THE AREA THROUGH THE
WEEKEND.
&&
.MARINE...A TIGHT PRESSURE GRADIENT WILL CONTINUE TO KEEP WINDS
AROUND 20KTS OR HIGHER THROUGH THE EVENING. A COLD FRONT WILL
ENTER THE COASTAL WATERS AROUND MIDNIGHT WITH WINDS SLIGHTLY
DECREASING AHEAD OF THE BOUNDARY, HOWEVER AS THE BOUNDARY PASSES
WINDS WILL INCREASE BACK INTO SCA CRITERIA AS HIGH PRESSURE BUILDS
IN. THE RIDGE WILL QUICKLY MOVE ACROSS THE SOUTH TUESDAY WITH THE
SOUTH FLOW RETURNING TUE NIGHT. ANOTHER SYSTEM WILL TAKE SHAPE WED
WITH WINDS AGAIN RAMPING UP TO SCA CONDITIONS LATE WED THROUGH THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 53 67 44 61 52 / 60 10 10 30 30
KBPT 51 68 47 61 56 / 60 10 10 40 40
KAEX 46 62 40 55 45 / 80 10 10 30 40
KLFT 53 66 44 61 52 / 80 10 10 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Feb 18, 4:48 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CST MON FEB 18 2013
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
448 AM CST MON FEB 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
VERY BREEZY AND GUSTY SOUTH WINDS WILL OCCUR FROM MID MORNING
THROUGH SUNSET...ESPECIALLY ALONG AND SOUTH OF THE I-10
CORRIDOR...AS A DEEP LOW PRESSURE SYSTEM MOVES OUT OF THE PLAINS.
A WIND ADVISORY WILL BE IN EFFECT TO ACCOUNT FOR SUSTAINED WINDS
BETWEEN 20 AND 25 MPH WITH GUSTS TO 30 MPH.
A COLD FRONT WILL MOVE ACROSS DURING THE EVENING HOURS THROUGH
SHORTLY AFTER MIDNIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
WILL DEVELOP WITH THIS SYSTEM. AT THIS TIME...THE POTENTIAL FOR
STRONG THUNDERSTORMS IS LOW. ALTHOUGH SOME GUSTY WINDS AND LOCALLY
HEAVY RAINFALL MAY ACCOMPANY THE LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS AS IT MOVE ACROSS AHEAD OF THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER STORM SYSTEM WILL MOVE ACROSS ON THURSDAY. THIS SYSTEM
IS FORECAST TO BE A LITTLE MORE POTENT. THEREFORE...SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS...LOCALLY HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-191200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
448 AM CST MON FEB 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTH WINDS CAN BE EXPECTED THROUGH THIS EVENING AS DEEP
LOW PRESSURE SYSTEM MOVES ACROSS THE PLAINS. MODERATE TO STRONG
NORTH WINDS WILL THEN DEVELOP BEHIND A COLD FRONT LATER TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT TO ACCOUNT FOR THIS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER STORM SYSTEM WILL DEVELOP BY WEDNESDAY OVER THE ROCKIES
AND MOVE ACROSS ON THURSDAY. MODERATE TO STRONG WINDS WILL AGAIN
BE LIKELY AHEAD OF THIS SYSTEM. SOME STRONG STORMS WILL ALSO BE
POSSIBLE ON THURSDAY AFTERNOON WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
Hail, Beauregard
- When
- February 18, 6:23 PM CST
- Where
- Beauregard County, Longville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.600, -93.230
An isolated strong storm passed through Longville producing penny sized hail. The report was relayed by KPLC TV 7.
Astronomical Low Tide, West Cameron
- When
- February 19, 4:00 AM CST to 8:00 AM CST
- Where
- West Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
The tide gage at Cameron reported water levels falling below one foot below mllw during the morning of the 19th for a few hours. The tide fell to -1.6 feet at 6:53 AM.
Astronomical Low Tide, East Cameron
- When
- February 19, 4:00 AM CST to 8:00 AM CST
- Where
- East Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
The tide gage at Cameron reported water levels falling below one foot below mllw during the morning of the 19th for a few hours. The tide fell to -1.6 feet at 6:53 AM.
Astronomical Low Tide, Vermilion
- When
- February 19, 5:00 AM CST to 8:00 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Official NWS Observations
The tide gage at Fresh Water Lock reported water levels falling below one foot below mllw during the morning of the 19th for a few hours. The tide fell to -2.2 feet at 5:44 AM.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 18, 20131 death · 1 event
- Hail and Damaging Winds in Arkansas, February 18, 20134 injured · $358,000 · 1.75 in hail · 31 events
- Tornado in Texas, February 18, 2013$150,000 · EF1 · 2 events
- Tornadoes and Hail in Texas, February 18, 2013$45,000 · EF1 · 18 events
- Blizzard and Winter Storm in Michigan, February 18 to 20, 20132 injured · $25,000 · 15 events
- Blizzard in South Dakota, February 18, 20133 injured · 14 events
- Blizzard in Minnesota, February 18, 201313 events
- Winter Storm and Strong Wind in California, February 18 to 20, 2013$12,000 · 9 events
- Frost and Freeze in Florida, February 18, 201311 events
- Damaging Wind in Louisiana, February 18, 2013$15,000 · 60 kt wind · 1 event
- Blizzard in Minnesota, February 18, 20138 events
- Blizzard in North Dakota, February 18, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435550, 435551, 435552, 435553.